Archived

This topic is now archived and is closed to further replies.

My Accutane Journey

19 posts in this topic

I started taking Accutane 40mg like a week ago and all I can say is that my skin gets better day by day.

I am taking Accutane 40mg once a day and at 12 am because whatever happens as side effects to my skin will happen when I am sleeping.

With Accutane, it is recommended to take a birth control pills so you wouldn't get pregnant and it is always good to use 2nd contraception as condoms. Do not get pregnant while taking Accutane. Always use 2 methods of protection.

While taking Accutane it is always good to take fish oil 2xday, because by taking fish oil it doesn't really make you lost in your mind at all.

The side effects that I started having was after the 4th day , were extremely dry lips, dry skin, headaches, dry eyes, nose bleeds during night and itchy scalp.

My acne was not severe but I decided to go on Accutane because nothing helped me out to get ride of those mild acne.

Please,,, If you have any questions or anything related to Accutane you can always ask me . ;)

Thanks for reading

PS. Karine

Share this post


Link to post
Share on other sites

I took accutane back when I was 16 or 17 I believe . My acne was moderate to severe and after accutane it was just mild with a few blemishes there and there .

I did have side effects though . For example, depression was a big one. And oh man were my lips dry all the time ! lol

Good luck on your accutane journey !

1 person likes this

Share this post


Link to post
Share on other sites

Oh ya totally my lips are way to dry and it's already a week but by using carmex lips moisturizer made my lipssofter than before.

I am looking forward to see the results

Share this post


Link to post
Share on other sites

I don't really take it with the meal but when I take it I drink 1 cup of water after it and then I take omega 3. Lots of people take it with the meal but I take it with water and fish oil.

I would say 10% cuz its just a week and like when your on Accutane there is like 1 day that my skin was absolutely clear and next day is was all break outs but its understandable because Accutane try its best to close up the oil glands and produce brand new skin. The result on Accutane is more faster to know than taking different medication or cream and seeing no results at all.

1 person likes this

Share this post


Link to post
Share on other sites

You mentioned your acne only mild-moderate, i only have a few spots with very oily skin and some fading red marks on my cheeks. Do you think it is worth taking accutane? My derm mentioned that he would put me on it but i had some reservations about the side effects and if my acne was bad enough to take it.

1 person likes this

Share this post


Link to post
Share on other sites

My acne is not severe at all but I am taking it because I want to have clear skin. Lots of people told me that it is extremely dangerous prescribed drug but I did take the risk and I am on it now and I am going to be on it for 3 months. If you want to get ride of it for good I would recommend you to actually go on Accutane . Good Luck!

Share this post


Link to post
Share on other sites

did you quit Accutane ?

No I finished my round back in December and my skin cleared up beautifully within the first month of taking it. Not it is starting to get oily, my pores are huge, and I have several pimples.

Share this post


Link to post
Share on other sites

well its always good to stay on Accutane for approximately 3 months to 9 months. =)

did you quit Accutane ?

No I finished my round back in December and my skin cleared up beautifully within the first month of taking it. Not it is starting to get oily, my pores are huge, and I have several pimples.

Share this post


Link to post
Share on other sites

You mentioned your acne only mild-moderate, i only have a few spots with very oily skin and some fading red marks on my cheeks. Do you think it is worth taking accutane? My derm mentioned that he would put me on it but i had some reservations about the side effects and if my acne was bad enough to take it.

You should definitely try other means before this such as

retinoids/BP/topical antibiotics

diet changes

Accutane can have permanent side effects and it is not a guarantee


It's a rocky road but like everything else in life, there is always a beginning and an end. Here's to finding my end.

God is good to me..........more than I deserve.

James 1:2-4

Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.


Share this post


Link to post
Share on other sites

well I have tried everything nothing worked out so the only thing left is Accutane but ya my side effects are not that bad actually . I am only in 3 months. so hopefully that will be it . Thanks :)

You mentioned your acne only mild-moderate, i only have a few spots with very oily skin and some fading red marks on my cheeks. Do you think it is worth taking accutane? My derm mentioned that he would put me on it but i had some reservations about the side effects and if my acne was bad enough to take it.

You should definitely try other means before this such as

retinoids/BP/topical antibiotics

diet changes

Accutane can have permanent side effects and it is not a guarantee

Share this post


Link to post
Share on other sites

well I have tried everything nothing worked out so the only thing left is Accutane but ya my side effects are not that bad actually . I am only in 3 months. so hopefully that will be it . Thanks

You mentioned your acne only mild-moderate, i only have a few spots with very oily skin and some fading red marks on my cheeks. Do you think it is worth taking accutane? My derm mentioned that he would put me on it but i had some reservations about the side effects and if my acne was bad enough to take it.

You should definitely try other means before this such as

retinoids/BP/topical antibiotics

diet changes

Accutane can have permanent side effects and it is not a guarantee

I have had acne for 5 years and tried quite a few things e.g. Proactive, BP, salycilic acid, AHA, before going to a derm and was on 5 months of Minomycin + Eyracne + Differin which has not helped to much so the next step was accutane which the derm suggested as a first option when i first went to him.

I think the benefits will out weigh the risks of taking accutane. I am not sure but i am hopeful that since i am quite healthy that the side effects will be mild but i do not know if the side effects discriminate against people of different levels of health.

Share this post


Link to post
Share on other sites

well the mostly side effect that you will sure get is dry lips but ya its not a problem. I am actually in 2 and half week on Accutane and I can see the change . that makes me happy

Share this post


Link to post
Share on other sites

Im also on Accutane :) Its the end of my second month.

My derm prescribed me 20mg per day but has told me that I will be on it for a year.

He said new research has found that lower doses of Iso over a longer period of time gives a greater chance that the acne wont reoccur.

Do you know if you'll be increasing your dose?

My symptoms have gotten worse since the end of my first months; very dry lips and small patches of dry skin. Nothing I cant handle for some great skin though!

Good luck on your journey! Hopefully you continue to have little to no side effects :)

Share this post


Link to post
Share on other sites

the side effect atm that i have is only dry lips and my skin is clearing up and hopefully scarring will go away too and no I am not planning to go into higher dose because I dont have the bad scenario in my case. And good luck =)

Im also on Accutane Its the end of my second month.

My derm prescribed me 20mg per day but has told me that I will be on it for a year.

He said new research has found that lower doses of Iso over a longer period of time gives a greater chance that the acne wont reoccur.

Do you know if you'll be increasing your dose?

My symptoms have gotten worse since the end of my first months; very dry lips and small patches of dry skin. Nothing I cant handle for some great skin though!

Good luck on your journey! Hopefully you continue to have little to no side effects

Share this post


Link to post
Share on other sites

I'm really thinking about this, have minor/moderate acne, had perfect skin with Panoxyl aquagel 2.5% but they have taken it away for 2 years. I can't take this shit anymore might just blast it away with accutane, keep me updated how it goes for you.

Share this post


Link to post
Share on other sites